MENTOR TEXAS MENTOR MEMORYGEL BOOST BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Catalog Number |
SMPB320 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); Seroma (2069); Post Operative Wound Infection (2446)
| Date of Event |
12/19/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that a patient underwent primary breast augmentation with two 320cc mentor memorygel boost breast implants.Post-operatively, the patient was not compliant with post-operation breast compression by lifting heavy boxes.The patient developed rapid seroma on the left arm, breast pain, and difficulties with compression.The patient also experienced allergic reaction to silicone scar tape on both the breasts' incisions.Once the infection cleared, the patient then developed left breast capsular contracture (baker grade iii - iv) and right breast ptosis.The left breast was elevated, cool to touch, and painful.As a result, the patient underwent right breast revision and left breast implant removal and replacement surgery on (b)(6) 2025.The left breast implant was replaced with a 320cc mentor memorygel boost breast implant (catalog: smpb320 lot: 2003974 sn: (b)(6)).This medwatch form is for the left breast prosthesis.
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: seroma, infection, capsular contracture.Mentor is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which mentor has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, mentor, or its employees that the report constitutes an admission that the device, mentor, or its employees caused or contributed to the potential event described in this report.If certain information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On march 19, 2025, the mentor failure analysis lab received the device for evaluation.On march 26, 2025, the product investigation was completed.Device investigation summary: the product was returned to mentor for evaluation.Mentor conducted a visual inspection of the returned device.During the visual evaluation, no apparent damage or visual anomalies were observed on the smo ro mod pro boost gel 320cc returned device.Regarding the reported capsular contracture condition, there are not enough details to determine the factors that may have caused this condition.Capsular contracture in the patient¿s breast might be the result of the body¿s individual physiological response to the implantation of a foreign object in soft tissue.Further, capsular contracture is a known complication associated with these devices and is referenced in our current product insert data sheet.A seroma is a build-up of fluid around the implant.Symptoms from a seroma may include swelling, pain, and bruising.A seroma may occur soon after surgery, or any time later on, which would be referred to as a late seroma.While the body may absorb seromas, some may require surgery for drainage.You should consider the possibility of bia-alcl when a patient presents with late onset, persistent peri-implant seroma.In some cases, patients presented with capsular contracture or masses adjacent to the breast implant.When testing for bia-alcl, collect fresh seroma fluid and representative portions of the capsule, and sent to a laboratory with appropriate expertise for pathology test to rule out alcl, including immunohistochemistry testing for cd30 and alk (anaplastic lymphoma kinase).If your patient is diagnosed with peri-implant bia-alcl, develop an individualized treatment plan in coordination with a multidisciplinary care team.The national comprehensive cancer network (nccn) recommends surgical treatment that includes implant removal and complete capsulectomy ipsilaterally as well as contralaterally, where applicable.The american society of plastic surgeons recommends and encourages member surgeons to always submit breast implants, capsule, and effusion to pathology for examination.Infection, manifested by swelling, tenderness, pain and fever, may appear in the immediate postoperative period or at any time after insertion of the implant.In the absence of classic symptoms, subacute or chronic infections may be difficult to diagnose.If infection does not subside promptly with the appropriate treatment, removal of the implant is indicated.Infection is a known complication associated with any surgery.Per a database query, this is the only reported complaint of infection against this lot number.The mentor microbiology department has provided information on the sterility lot for the implanted device indicating that it met all sterilization parameters required to provide a 10e-6 sterility assurance level prior to release for distribution.Product evaluation concluded the reported infection occurred from a source other than the device.Infection is a known complication associated with any surgery and is referenced in our current product insert data sheet.As part of mentor's quality process, all devices are manufactured, inspected, and released according to approved specifications.Based on the results of this investigation, it was determined that the product met the manufacturing release criteria: since no malfunction was observed during the investigation.No corrective and preventive action (capa) is required now.